Social Links

Follow on Facebook Follow on Twitter Follow on G+Follow EiR on PinterestFollow EiR on Instagram

Xpert Access

×

Login To Get Involved!


Forgot your username?


Forgot your password?

DNRS Roof Banner

 

DNRS Interactive DVD Series & Seminars

A complex interaction between drug allergy and viral infection

 

 

 

Clin Rev Allergy Immunol. 2007 Oct;33(1-2):124-33.

 

A complex interaction between drug allergy and viral infection.

 

Shiohara T, Kano Y. Department of Dermatology, Kyorin University School of Medicine, 6-20-2 Shinkawa, Mitaka, Tokyo, 181-8611, Japan, This email address is being protected from spambots. You need JavaScript enabled to view it. .

 

 

A relationship between viral infections and the simultaneous or subsequent development of drug rashes has been observed in a number of clinical situations. We have recently provided evidence to indicate an intimate relationship between reactivation of human herpesvirus 6 (HHV-6) and the development of a severe systemic hypersensitivity reaction referred to as drug-induced hypersensitivity syndrome (DIHS). This syndrome has several unique features that cannot be explained by a drug etiology; they include its delayed onset, paradoxical worsening of clinical symptoms after discontinuation of the causative drugs, and a step-wise development of several organ system failures long after clinical resolution. Many aspects of this syndrome suggest close similarities between DIHS and graft-versus-host disease (GVHD). Indeed, a wide variety of complications frequently occurring in GVHD, such as autoimmune diseases, is often observed during the course of this syndrome and even long after clinical resolution. Our recent studies have shown that in DIHS sequential reactivations of several herpesviruses (HHV-6, HHV-7, Epstein-Barr virus, and cytomegalovirus) can be detected coincident with various clinical symptoms in the same order as demonstrated in GVHD. Thus, not only the timing but also the order in which these herpesviruses can be reactivated in the host would be crucial determinant of outcomes of the disease. Our results indicate the importance of recognizing DIHS and other drug rashes associated with viral infections at risk of eventually developing autoimmune diseases.

 

PMID: 18094951 [PubMed - in process]

 


 

 

Related Articles:

 

  • No comments found

Leave your comments

Post comment as a guest

0 Character restriction
Your text should be more than 25 characters
Your comments are subjected to administrator's moderation.
terms and condition.

Adsense Responsive BottomBanner